Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Local extrapolation in the solution of ordinary differential equations

Author: L. F. Shampine
Journal: Math. Comp. 27 (1973), 91-97
MSC: Primary 65L99
MathSciNet review: 0331803
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The local errors being estimated in the solution of an initial value problem can be added in to make the solution more accurate but this is not always advisable. A rule for deciding when to extrapolate is studied for one-step methods. Some observations about the correctness of local error estimators and extrapolation of multistep methods are also made.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L99

Retrieve articles in all journals with MSC: 65L99

Additional Information

Keywords: Local error estimator, extrapolation, stability, one-step methods, predictor-corrector methods
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society